Oklahoma, 2005

Hail and Damaging Winds in Oklahoma, February 21, 2005

February 21, 2005 · NWS TSA · 4 events in 3 counties and zones

3 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 20, 7:47 PM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Feb 20, 7:47 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
747 PM CST SUN FEB 20 2005

.UPDATE...

UPPER SHORT WAVE MOVING EASTWARD FROM THE TEXAS PAN HANDLE
TRIGGERING SHOWERS AND THUNDERSTORMS OVER NORTHERN SECTIONS OF
OKLAHOMA THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO SPREAD EASTWARD THROUGH THE NIGHT ALONG AND NORTH OF
WEAK BOUNDARY THAT IS CURRENTLY ACROSS THE EXTREME NORTHWEST
CORNER OF ARKANSAS THEN WESTWARD TO JUST SOUTH OF TULSA AND
THEN WESTWARD TOWARDS THE THUNDERSTORMS.

HAVE UPDATED FORECAST TO PUT SHOWERS AND THUNDERSTORMS IN FOR THE
REMAINDER OF THE NIGHT WITH THE BEST CHANCES ALONG AND NORTH OF
HIGHWAY 412

THIS SHORT WAVE SHOULD BE OUT OF THE FORECAST AREA BY DAYBREAK SO
DID NOT CHANGE LATER PERIODS. ZONES ALREADY SENT AND REMAINDER
OF PRODUCTS OUT SHORTLY

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

FORECASTER ID= 15
Hazardous weather outlook, Feb 20, 7:48 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
748 PM CST SUN FEB 20 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
738 PM CST SUN FEB 20 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
 	AREA...SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS.
 	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN
MISSOURI...FORMING ALONG A SLOW MOVING COLD FRONT. THESE
THUNDERSTORMS MAY CONTINUE TO DEVELOP SOUTHWESTWARD INTO NORTHWEST
ARKANSAS...WITH THUNDERSTORM CHANCES EXTENDING INTO SOUTHEAST
OKLAHOMA. CONDITIONS ARE MARGINAL FOR SEVERE WEATHER...HOWEVER THE
STRONGER STORMS MAY BE CAPABLE OF PRODUCING UP TO NICKEL SIZE
HAIL.

ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST OKLAHOMA
AFTER MIDNIGHT...WITH THESE THUNDERSTORMS SPREADING INTO NORTHWEST
ARKANSAS LATE TONIGHT. CURRENTLY...NO SEVERE WEATHER IS EXPECTED
WITH THESE LATER THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS ACROSS NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA SHOULD
CLOSELY MONITOR FOR ANY WARNINGS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY MOVING INTO THE AREA TONIGHT WILL STALL OUT
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS ON MONDAY...BEFORE
A REINFORCING COLD FRONT MOVES INTO THE REGION TUESDAY. AN UPPER
LEVEL DISTURBANCE MOVING OUT OF THE SOUTHWEST UNITED STATES WILL
COMBINE FORCES WITH THE FRONTAL BOUNDARY...TO BRING A CHANCE OF
THUNDERSTORMS ON TUESDAY INTO TUESDAY NIGHT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CLOSELY MONITOR LATER FORECASTS CONCERNING THE THUNDERSTORM
POTENTIAL FOR TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 20, 9:13 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CST SUN FEB 20 2005

ARZ001-002-010-011-019-020-029-210900-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-
913 PM CST SUN FEB 20 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
19 IN EFFECT UNTIL 3 AM CST FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS

FRANKLIN              SEBASTIAN

THIS INCLUDES THE CITIES OF...BERRYVILLE...GREEN FOREST...
EUREKA SPRINGS...ROGERS...BENTONVILLE...BELLA VISTA...
SILOAM SPRINGS...FORT SMITH...VAN BUREN...OZARK...CHARLESTON...
FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.
Special weather statement, Feb 20, 9:57 PM CST, 3 hours before
OKZ054-055-210500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CST SUN FEB 20 2005

OKZ054-055-210500-
OSAGE OK-WASHINGTON OK-
957 PM CST SUN FEB 20 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE AND WASHINGTON

AT 957 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GRAINOLA TO OCHELATA...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OCHELATA...DEWEY...COPAN...OKESA...PEARSONIA...BIGHEART...FORAKER...
HULAH...GRAINOLA AND BARTLESVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL.
Special weather statement, Feb 20, 11:10 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CST SUN FEB 20 2005

OKZ054>057-210600-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
1110 PM CST SUN FEB 20 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA AND CRAIG

AT 1110 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF LENAPAH TO 3 MILES NORTHEAST
OF COPAN TO 6 MILES NORTHEAST OF PAWHUSKA...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OCHELATA...DEWEY...COPAN...NOWATA...DELAWARE...LENAPAH...WANN...
PAWHUSKA...OKESA...BIGHEART...HULAH...BARTLESVILLE...CENTRALIA...
HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Feb 21, 12:02 AM CST, 55 minutes before
OKZ056>058-210700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 AM CST MON FEB 21 2005

OKZ056>058-210700-
CRAIG OK-NOWATA OK-OTTAWA OK-
1202 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NOWATA...OTTAWA AND CRAIG

AT 1202 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF HOLLOW TO NEW ALLUWE...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NEW ALLUWE...MIAMI...COMMERCE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER...
VINITA...BIG CABIN...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, Feb 21, 12:31 AM CST, 26 minutes before
OKZ063-210730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CST MON FEB 21 2005

OKZ063-210730-
DELAWARE OK-
1231 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE

AT 1231 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CLEORA...MOVING EAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLEORA...GROVE AND
BERNICE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Feb 21, 12:36 AM CST, 21 minutes before
OKZ067-070-210730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CST MON FEB 21 2005

OKZ067-070-210730-
MUSKOGEE OK-WAGONER OK-
1236 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 1236 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF COWETA TO 3 MILES SOUTHWEST OF
JAMESVILLE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...WAGONER...
CHOSKA...TULLAHASSEE...PORTER...OKAY...REDBIRD...COWETA...MUSKOGEE...
BOYNTON...SUMMIT...BRAGGS...JAMESVILLE...TAFT...FORT GIBSON AND
HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Tulsa radar (KINX), 59 km away, was scanning. The volume nearest the first event began at 06:56 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Muskogee

When
February 21, 12:57 AM CST
Where
Muskogee County, Muskogee Davis Arpt
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.667, -95.367

The ASOS at Davis Field measured a 67 mile an hour wind gust.

Hail, Cherokee

When
February 21, 1:15 AM CST
Where
Cherokee County, Tahlequah
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.917, -94.967

Thunderstorm Wind, Cherokee

When
February 21, 1:15 AM CST
Where
Cherokee County, Tahlequah
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.917, -94.967

Thunderstorm Wind, Adair

When
February 21, 1:30 AM CST
Where
Adair County, Stilwell
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.817, -94.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437361, 5437362, 5437363, 5437364.